Georgia, 2020Damaging Wind in Georgia, June 27, 2020
June 27, 2020 · NWS JAX · 1 event in 1 county or zone
A weakening upper ridge across Florida with dominant WSW steering flow over an unstable and moist airmass produced a few strong to severe storms with an upper level trough deepening over the eastern US.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening upper ridge across Florida with dominant WSW steering flow over an unstable and moist airmass produced a few strong to severe storms with an upper level trough deepening over the eastern US.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 7:55 PM EST, 11 minutes earlier.
Area forecast discussion, Jun 27, 7:55 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
855 PM EDT Sat Jun 27 2020
.UPDATE...
Strong storms over northeast Florida have dispersed, with light
scattered precipitation persisting into the evening. Thunderstorms
developing over inland southeast Georgia along the Altamaha River
will gradually move eastward before breaking up overnight.
&&
.PREV DISCUSSION [813 PM EDT]...
.Short Term.../through Wednesday/...
The region will be under the influence of a ridge of high pressure
at the surface and at 500mb through Sunday. However, short wave
energy is expected to pass through the upper ridge, which along
with diurnal instability and sea breeze interactions will provide
enough instability for activity this afternoon, and again Sunday
afternoon. For this afternoon, activity on the west coast sea
breeze will continue to work its way east across the forecast
area, with outflow boundaries helping to initiate further activity
down stream, which will all end up converging on the east coast
sea breeze of NE FL later this afternoon, where the greatest
potential for storms will exist. A fairly strong short wave passes
through overnight tonight, so can not rule out a few showers
during the night as well.
The surface high will sink to the south on Monday, as a trough of
low pressure develops under an upper trough, from northeast to
southwest across the southeastern US. This troughing will be in
place into Tuesday and Wednesday as well, with waves of energy
passing through the base of the upper trough. Increasing moisture is
expected next week, with convective chances on the rise.
Temperatures will continue above normal through at least Tuesday,
but may be closer to seasonal average on Wednesday due to
anticipated cloud and convective coverage.
.Long Term.../Wednesday night through Saturday/...
Weak surface troughing under a building upper ridge is expected
this period. The main potential for convection will be in the
afternoon and evening hours due to diurnal heating and sea breeze
interactions. Best support for convection this period will be on
Thursday, then, with less upper support the coverage should
average scattered later this period.
Temperatures will trend above normal this period.
.AVIATION...
[Through 00Z Monday]
Lingering showers along the northeastern Florida coast will drift
off to the SE as the evening progresses, with storms developing
over inland southeastern Georgia and then moving eastward towards
the Georgia coastline. Otherwise, VFR conditions are expected to
be prevalent throughout the region with a chance for mist or haze
over inland areas in the early morning.
.Marine...
High pressure will stretch across the region through Sunday. This
high will move to the south southeast Monday, as a trough of low
pressure stretches across the southeastern US. This trough will
be most pronounced through Wednesday then weaken.
Rip Currents: SE GA: Low through Sunday
NE FL: Moderate Today, Low Sunday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 95 74 94 75 / 30 10 10 20 10
SSI 76 91 77 92 78 / 20 20 10 10 20
JAX 74 97 74 97 77 / 40 20 0 10 10
SGJ 75 94 75 94 75 / 30 20 10 10 10
GNV 73 95 72 97 74 / 10 10 0 20 0
OCF 74 95 73 96 75 / 10 10 0 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Local storm report, Jun 27, 5:29 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
629 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 4 W MAYPORT 30.39N 81.48W
06/27/2020 M52 MPH Duval FL MESONET
BUCK ISLAND MESONET ON THE ST JOHNS RIVER MEASURED WIND
GUST TO 52 MPH FROM THE SOUTH-SOUTHWEST.
&&
JHESSLocal storm report, Jun 27, 5:35 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Jacksonville FL
635 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
06/27/2020 M69.00 MPH AMZ452 FL MESONET
HUGUENOT PARK MESONET MEASURED WIND GUST TO 69 MPH FROM
THE SOUTHWEST.
&&
JHESSLocal storm report, Jun 27, 5:43 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
643 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 3 N BAKERSVILLE 29.95N 81.50W
06/27/2020 St. Johns FL NWS EMPLOYEE
DOWNED POWER LINES NEAR THE CORNER OF SILO RD AND PACETTI
RD. TIME OF EVENT ESTIMATED VIA RADAR.
&&
WCORLESSLocal storm report, Jun 27, 6:41 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
741 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 W MACCLENNY 30.28N 82.16W
06/27/2020 Baker FL TRAINED SPOTTER
LARGE TREE DOWN NEAR GEORGE TABER ROAD AND U.S. HIGHWAY
90.
&&
MZLocal storm report, Jun 27, 6:45 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
745 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 SW MACCLENNY 30.26N 82.16W
06/27/2020 Baker FL TRAINED SPOTTER
LARGE TREE SNAPPED JUST SOUTH OF INTERSTATE 10 IN GLEN
ST. MARY.
&&
MZSpecial weather statement, Jun 27, 7:39 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
839 PM EDT Sat Jun 27 2020
GAZ132>136-280130-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
839 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COFFEE...
NORTHWESTERN BACON...NORTHWESTERN WAYNE...JEFF DAVIS AND APPLING
COUNTIES UNTIL 930 PM EDT...
* At 838 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Jacksonville, or 12 miles
northwest of Broxton, moving east at 20 mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall of 1 to 2 inches is possible with this storm.
* Locations impacted include...
Baxley, Hazlehurst, Graham, Surrency, Plant Hatch, Odum, Pridgen,
Snipesville, Doctortown and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3194 8228 3190 8219 3191 8213 3189 8212
3190 8211 3186 8212 3182 8202 3179 8199
3179 8196 3167 8185 3165 8180 3168 8300
3178 8300 3178 8287 3192 8268 3193 8259
3196 8256 3195 8249 3197 8247
TIME...MOT...LOC 0038Z 266DEG 19KT 3179 8300
HESSThunderstorm Wind, Wayne
- When
- June 27, 8:06 PM EST
- Where
- Wayne County, 2.73 mi ENE of Madray Spgs
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 31.750, -81.940
Two medium size trees were blown down with a measured just of 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, June 27 to 28, 2020$700,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Georgia, June 27, 2020$173,000 · 1 in hail · 11 events
- Damaging Winds in New York, June 27, 2020$70,000 · 61 kt wind · 2 events
- Damaging Winds in South Carolina, June 27, 2020$400 · 60 kt wind · 36 events
- Tornadoes and Damaging Wind in Missouri, June 27, 2020EF1 · 3 events
- Damaging Winds in Maryland, June 27, 2020$31,000 · 50 kt wind · 3 events
- Flash Flooding in West Virginia, June 27 to 28, 2020$30,000 · 4 events
- Damaging Winds in New Jersey, June 27, 202051 kt wind · 19 events
- Damaging Winds in Arizona, June 27, 2020$20,000 · 54 kt wind · 4 events
- Damaging Winds in New York, June 27, 2020$22,000 · 55 kt wind · 2 events
- Damaging Wind and High Wind in Nevada, June 27 to 28, 202059 kt wind · 16 events
- Damaging Winds and High Wind in Utah, June 27 to 28, 202070 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894577.